Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Birmingham, AL

March 12, 20105 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 12, 2010, 5:23 AM CST for 5 counties in Alabama. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2010, 5:23 AM CST (11:23 UTC)
Expired
Mar 12, 2010, 6:15 AM CST
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:55 AM CSTTSTM WND DMGClanton, ALSEVERAL TREES AND POWERLINES DOWN IN THE CITY CAUSING POWER OUTAGES.
Mar 12, 5:55 AM CSTHAIL 0.5Clanton, ALDIME SIZE HAIL REPORTED IN CLANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 2:10 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS54 KBMX 121123
SVRBMX
ALC001-007-021-047-105-121215-
/O.NEW.KBMX.SV.W.0039.100312T1123Z-100312T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CST FRI MAR 12 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA...
  WESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...JEMISON...CLANTON...
  NORTHEASTERN PERRY COUNTY IN CENTRAL ALABAMA...
  NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF VALLEY GRANDE...

* UNTIL 615 AM CST

* AT 523 AM CST...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM TALLADEGA NATIONAL FOREST TO PARNELL TO
  PAUL M GRIST STATE PARK TO VALLEY GRANDE

..AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARNELL BY 530 AM CST...
  VALLEY GRANDE AND TALLADEGA NATIONAL FOREST BY 535 AM CST...
  MAPLESVILLE AND LAWLEY BY 540 AM CST...
  PLECHER BY 550 AM CST...
  CHILTON COUNTY MOTOR SPORTS PARK BY 555 AM CST...
  POOLES CROSSROADS BY 600 AM CST...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 208 THROUGH 219

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3246 8709 3253 8708 3261 8706 3289 8717
      3305 8673 3287 8659 3273 8659 3252 8668
TIME...MOT...LOC 1123Z 238DEG 25KT 3285 8708 3266 8697
          3257 8699 3247 8707

$$
2 follow-up statements
228 
WWUS54 KBMX 121136
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CST FRI MAR 12 2010

ALC047-105-121145-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-100312T1215Z/
DALLAS AL-PERRY AL-
536 AM CST FRI MAR 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
NORTHEASTERN DALLAS COUNTIES IS CANCELLED...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3255 8691 3266 8691 3274 8693 3295 8701
      3305 8673 3287 8659 3273 8659 3252 8668
TIME...MOT...LOC 1135Z 238DEG 25KT 3289 8699 3270 8688
          3261 8691 3256 8691

$$

ALC001-007-021-121215-
/O.CON.KBMX.SV.W.0039.000000T0000Z-100312T1215Z/
AUTAUGA AL-CHILTON AL-BIBB AL-
536 AM CST FRI MAR 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR SOUTHEASTERN BIBB...CENTRAL CHILTON AND NORTHWESTERN AUTAUGA
COUNTIES...

AT 536 AM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LAWLEY TO PARNELL TO 7 MILES WEST OF DAWSON
MILL...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
CENTREVILLE TO 14 MILES NORTHEAST OF VALLEY GRANDE TO 8 MILES
NORTHEAST OF VALLEY GRANDE TO 6 MILES NORTHEAST OF VALLEY GRANDE...
MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAPLESVILLE BY 540 AM CST...
  RANDOLPH BY 545 AM CST...
  PLECHER...DAWSON MILL...CHILTON COUNTY MOTOR SPORTS PARK AND
  CAMPBELL BY 550 AM CST...
  ISABELLA BY 555 AM CST...
  VIDA JUNCTION AND POOLES CROSSROADS BY 600 AM CST...
  THORSBY BY 605 AM CST...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 208 THROUGH 219

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3255 8691 3266 8691 3274 8693 3295 8701
      3305 8673 3287 8659 3273 8659 3252 8668
TIME...MOT...LOC 1135Z 238DEG 25KT 3289 8699 3270 8688
          3261 8691 3256 8691

$$
675 
WWUS54 KBMX 121149
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 AM CST FRI MAR 12 2010

ALC007-121159-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-100312T1215Z/
BIBB AL-
549 AM CST FRI MAR 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIBB COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3262 8680 3268 8682 3273 8681 3283 8684
      3291 8681 3297 8667 3287 8659 3273 8659
      3258 8665
TIME...MOT...LOC 1149Z 238DEG 25KT 3293 8678 3276 8674
          3268 8677 3264 8676

$$

ALC001-021-121215-
/O.CON.KBMX.SV.W.0039.000000T0000Z-100312T1215Z/
AUTAUGA AL-CHILTON AL-
549 AM CST FRI MAR 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR CENTRAL CHILTON AND NORTH CENTRAL AUTAUGA COUNTIES...

AT 548 AM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM THORSBY TO POOLES CROSSROADS TO PLECHER TO
BILLINGSLEY...OR ALONG A LINE EXTENDING FROM JEMISON TO 9 MILES
SOUTHWEST OF CLANTON TO 14 MILES SOUTHWEST OF CLANTON TO 15 MILES
NORTHEAST OF VALLEY GRANDE...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THORSBY...POOLES CROSSROADS AND BILLINGSLEY BY 555 AM CST...
  LOMAX BY 600 AM CST...
  I 65 REST AREA AND CLANTON BY 605 AM CST...
  ENTERPRISE BY 610 AM CST...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 208 THROUGH 212

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3262 8680 3268 8682 3273 8681 3283 8684
      3291 8681 3297 8667 3287 8659 3273 8659
      3258 8665
TIME...MOT...LOC 1149Z 238DEG 25KT 3293 8678 3276 8674
          3268 8677 3264 8676

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:29 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 12, 3:29 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 AM CST FRI MAR 12 2010

.DISCUSSION...

A BUSY START TO THE SHIFT WITH THUNDERSTORMS DEVELOPING RAPIDLY OVER
EASTERN MISSISSIPPI AND PRODUCING LARGE HAIL. THE PROJECTED
SURFACE LOW DEVELOPMENT HAS HAPPENED FASTER AND FARTHER EAST THAN
INDICATED BY MODELS AND SO SQUALL LINE WILL BE MOVING ACROSS
CENTRAL ALABAMA MUCH SOONER THAN EARLIER ANTICIPATED. THE LINE
SHOULD BE NEAR THE I-65 CORRIDOR BY 6 AM AND NEAR THE GEORGIA
STATE LINE BY 9 AM. THE PRIMARY THREAT WILL BE LARGE HAIL...BUT
WITH HIGHER SURFACE DEWPOINTS OVER CENTRAL ALABAMA...THERE WILL
ALSO BE A WIND THREAT AS CONVECTIVE LINE TAPS INTO MORE LOW LEVEL
INSTABILITY. THERE IS ALSO A LINE OF SHOWERS AND A FEW
THUNDERSTORMS ALONG THE MISSISSIPPI RIVER THAT IS ASSOCIATED WITH
THE SHORT WAVE TROF. EVEN THOUGH MAIN LINE OF STORMS WILL MOVE
THROUGH THIS MORNING...THERE MAY BE A SECOND LINE OF CONVECTION
LATER THIS MORNING ACROSS WEST ALABAMA...ALTHOUGH MOST LIKELY THIS
ACTIVITY WILL NOT BE SEVERE SINCE AIR MASS WILL BE WORKED OVER
FROM PREVIOUS STORMS.

MOST OF THE RAIN SHOULD BE EAST OF ALABAMA BY 2 PM THIS AFTERNOON
AS MAIN UPPER TROF AXIS MOVES ACROSS AREA...AND WILL LIKELY SEE A
RETURN OF SUNSHINE IN THE AFTERNOON AS DRIER LOW LEVEL ADVECTS IN
FROM THE WEST. LIKE THURSDAY...TEMPERATURES WILL LIKELY REBOUND
THIS AFTERNOON...BUT NOT AS WARM AS WHAT HAPPENED ON THURSDAY.
LOWER CLOUDS SHOULD WORK THEIR WAY BACK INTO THE AREA LATER
TONIGHT AS COLD AIR ADVECTION INCREASES DUE TO APPROACHING UPPER
LOW. THE UPPER LOW WILL PASS RIGHT OVER NORTH ALABAMA ON SATURDAY...
RESULTING IN A RATHER CLOUDY AND COOL DAY WITH PASSING SHOWERS.

BROAD DEEP CYCLONIC FLOW WILL CONTINUE THROUGH MONDAY...RESULTING
IN MOSTLY CLOUDY SKIES AND BELOW AVERAGE TEMPERATURES. BY
WEDNESDAY...A CLIPPER TYPE SYSTEM WILL PUSH RAPIDLY SOUTHEAST
ACROSS THE OHIO VALLEY AND INTO THE SOUTHEAST STATES. THIS SYSTEM
APPEARS TO HAVE SOME DECENT LIFT WITH IT AND RAIN CHANCES MAY NEED
TO BE RAISED IN LATER FORECASTS. THIS SYSTEM MOVES THROUGH QUICKLY
SO THURSDAY AND FRIDAY LOOK RAIN FREE.

58/ROSE

.AVIATION...06Z TAF DISCUSSION.

HIGH CLOUDS STREAMING INTO CENTRAL ALABAMA FROM THE WEST ARE THE
MAIN FEATURE AT ISSUANCE...BUT THESE CLOUDS ARE AHEAD OF THE NEXT
ROUND OF POTENTIALLY SEVERE WEATHER.  A STALLED OUT COLD FRONT
CURRENTLY DRAPED OVER MISSISSIPPI WILL BE THE MAIN PLAYER
TONIGHT...AND REALLY ALREADY IS AS TS ARE ALREADY FIRING ALONG IT
UPSTREAM.

LOOK FOR THESE STORMS TO BEGIN MAKING THEIR WAY INTO WESTERN
PORTIONS OF CENTRAL ALABAMA AROUND 09Z AND INTO TCL BY 10Z.  MVFR
CIGS AND VIS SHOULD ACCOMPANY SOME OF THE LIGHTER SHOWERS...BUT
DEFINITELY EXPECT TO SEE IFR CIGS AND VIS AROUND THE HEAVIER SHOWERS
AND TS.  THESE SHOULD SPREAD TO THE INTERSTATE 65 CORRIDOR AND
BHM/EET/MGM AROUND 12Z...AND TOI/ANB BY 13-14Z.  FROPA WILL BE
MARKED BEHIND THE HEAVIER STORMS WITH WIND SHIFT TO THE WNW...BUT
NOT EXPECTING TO HAVE ANY PRESSURE GRADIENT WINDS BEHIND THE MAIN
ACTIVITY.

SOME LIGHT SHOWERS COULD LINGER ACROSS THE NORTH AFTER THE
FROPA...BUT EITHER WAY...STILL EXPECTING AT LEAST MVFR CIG DECK TO
HANG AROUND THROUGH THE TAF PERIOD.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  40  53  39  55 /  80  40  50  40  20
ANNISTON    64  42  53  40  56 /  80  30  50  30  20
BIRMINGHAM  64  43  54  41  55 /  80  30  50  30  20
TUSCALOOSA  64  43  55  42  58 /  80  30  40  30  10
CALERA      64  44  55  41  55 /  80  30  40  30  20
AUBURN      68  43  59  40  56 /  70  20  30  20  10
MONTGOMERY  68  44  59  42  59 /  60  20  30  20  10
TROY        69  42  62  39  61 /  60  10  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 12, 1:15 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 AM CST FRI MAR 12 2010

ALZ011>015-017>050-121500-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...REMAINDER OF TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE
WESTERN COUNTIES OF CENTRAL ALABAMA BETWEEN 2 AND 4 AM FRIDAY
MORNING. THIS LINE WILL CARRY WITH IT THE POTENTIAL FOR LARGE HAIL
AND WIND GUSTS UP TO 50 MPH. ALSO...DUE TO THE AMOUNT OF GROUND
SATURATION ALREADY IN PLACE...ANY STORMS THAT TRAIN OVER THE SAME
AREA COULD PRODUCE FLASH FLOODING.

RIVER FLOODING WILL CONTINUE TO BE AN ISSUE ACROSS CENTRAL
ALABAMA TONIGHT.  PLEASE REFER TO CURRENT RIVER STATEMENTS FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ONGOING LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRESS
EASTWARD ACROSS CENTRAL ALABAMA DURING THE MORNING AND EARLY
AFTERNOON HOURS ON FRIDAY.  THE LINE IS EXPECTED TO APPROACH THE
INTERSTATE 65 CORRIDOR AROUND 6 AM...AND CONTINUE TO CARRY WITH IT
THE POTENTIAL FOR LARGE HAIL AND WIND GUSTS UP TO 50 MPH. FLASH
FLOODING WILL CONTINUE TO BE A THREAT AS WELL.  CURRENT FORECAST
THINKING HAS THE LINE OF THUNDERSTORMS OUT OF CENTRAL ALABAMA BY 2
PM FRIDAY AFTERNOON...BUT THE EXACT TIMING MAY NEED TO BE ADJUSTED
WITH FUTURE FORECASTS.

RIVER FLOODING WILL CONTINUE TO BE AN ISSUE ACROSS CENTRAL ALABAMA
THROUGH AT LEAST MONDAY.  PLEASE REFER TO CURRENT RIVER STATEMENTS
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

27

In the hours before

Local storm report, Mar 12, 3:31 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             BEAR CREEK              34.26N 87.72W
03/12/2010  E2.50 INCH       MARION             AL   TRAINED SPOTTER

&&

MROSE
Special weather statement, Mar 12, 3:36 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 AM CST FRI MAR 12 2010

ALZ031-121015-
GREENE-
336 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 415 AM CST...

AT 336 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR GAINESVILLE...OR 13 MILES WEST OF EUTAW. THIS STORM
WAS MOVING NORTHEAST. THERE COULD BE SOME INTENSIFICATION AND
WARNING MAY BE NEEDED.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BOLIGEE.
  NEW MOUNT HEBRON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 12, 3:45 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST FRI MAR 12 2010

ALZ039-121030-
MARENGO-
345 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 430 AM CST...

AT 342 AM CST...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NANAFALIA...OR 13 MILES
SOUTHWEST OF LINDEN...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HALF ACRE.
  MYRTLEWOOD.
  CALVARY.
  PIN HOOK.
  JEFFERSON.
  DEMOPOLIS MUNICIPAL AIRPORT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 12, 3:59 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HAIL             TOWNLEY                 33.83N 87.43W
03/12/2010  E0.88 INCH       WALKER             AL   PUBLIC

&&

GOLDEN
Local storm report, Mar 12, 4:13 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             LUPTON                  33.94N 87.40W
03/12/2010  E1.75 INCH       WALKER             AL   AMATEUR RADIO

&&

GOLDEN
Local storm report, Mar 12, 4:54 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     HAIL             CARBON HILL             33.90N 87.53W
03/12/2010  E2.75 INCH       WALKER             AL   BROADCAST MEDIA

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:07 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa12 hr
Mar 12, 1:37 AM CSTSevere Thunderstorm WarningBMXLamar, Marion38 min
Mar 12, 1:59 AM CSTSevere Thunderstorm WarningBMXLamar31 min
Mar 12, 2:22 AM CSTSevere Thunderstorm WarningBMXLamar53 min
Mar 12, 2:34 AM CSTSevere Thunderstorm WarningBMXMarion, Winston56 min
Mar 12, 2:39 AM CSTFlash Flood WarningBMXLamar3 hr
Mar 12, 2:47 AM CSTSevere Thunderstorm WarningBMXSumter58 min
Mar 12, 3:02 AM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion46 min
Mar 12, 3:15 AM CSTSevere Thunderstorm WarningBMXMarion, Winston45 min
Mar 12, 3:25 AM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa65 min
Mar 12, 3:37 AM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa53 min
Mar 12, 3:42 AM CSTSevere Thunderstorm WarningBMXWalker, Winston63 min
Mar 12, 3:51 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa39 min
Mar 12, 3:57 AM CSTSevere Thunderstorm WarningBMXHale, Marengo, Perry48 min
Mar 12, 4:16 AM CSTSevere Thunderstorm WarningBMXWalker, Winston44 min
Mar 12, 4:30 AM CSTSevere Thunderstorm WarningBMXBibb, Hale, Jefferson, Tuscaloosa45 min
Mar 12, 4:43 AM CSTSevere Thunderstorm WarningBMXWinston17 min
Mar 12, 4:49 AM CSTSevere Thunderstorm WarningBMXDallas, Perry41 min
Mar 12, 5:15 AM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa45 min
Mar 12, 5:44 AM CSTFlash Flood WarningBMXAutauga, Bibb, Chilton, Jefferson, Shelby86 min
Mar 12, 6:01 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa29 min
Mar 12, 6:35 AM CSTRiver Flood WarningBMXMontgomery25 hr
Mar 12, 1:23 PM CSTSevere Thunderstorm WarningBMXBarbour23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.